Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Motion of a point vortex in a multiconnected region


Author: Ambady Suresh
Journal: Quart. Appl. Math. 42 (1984), 307-309
MSC: Primary 76C05; Secondary 34C05
DOI: https://doi.org/10.1090/qam/757168
MathSciNet review: 757168
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The motion of a single point vortex in a bounded region of the plane with $ m$ internal boundaries is considered. For $ m \ge 1$, it is shown that there exist $ m - 1$ saddle points (counted with multiplicities) where the vortex can remain stationary.


References [Enhancements On Off] (What's this?)

  • [1] C. C. Lin, Proc. Natl. Acad. Sci., USA 27, 570-75 (1941)
  • [2] M. Morse, Topological Methods in the Theory of Functions of a Complex Variable, Ann. of Math. Studies 15, Princeton Univ. Press MR 0021089

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76C05, 34C05

Retrieve articles in all journals with MSC: 76C05, 34C05


Additional Information

DOI: https://doi.org/10.1090/qam/757168
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society